On blocks and runs estimators of extremal index

Weissman, I. and Novak, Serguei ORCID: https://orcid.org/0000-0001-7929-7641 (1998) On blocks and runs estimators of extremal index. Journal of Statistical Planning and Inference, 66 (2) . pp. 281-288. ISSN 0378-3758 [Article] (doi:10.1016/S0378-3758(97)00095-5)

PDF - Draft pre-submission version (with author's formatting)
Download (146kB) | Preview


Given a sample from a stationary sequence of random variables, we study the blocks and runs estimators of the extremal index.
Conditions are given for consistency and asymptotic normality of these estimators. We show that moment restrictions assumed by Hsing (1991, 1993) may be relaxed if a stronger mixing condition holds. The CLT for the runs estimator seems to be proven for the first time.

Item Type: Article
Additional Information: Weissman I. and Novak S.Y. (1998) On blocks and runs estimators of extremal index. – J. Statist. Planning Inference, v. 66, No 2, 281–288.
Research Areas: A. > School of Science and Technology > Design Engineering and Mathematics
Item ID: 20750
Useful Links:
Depositing User: Dr S.Y. Novak
Date Deposited: 19 Oct 2016 09:42
Last Modified: 13 Jun 2021 07:44
URI: https://eprints.mdx.ac.uk/id/eprint/20750

Actions (login required)

View Item View Item


Activity Overview

Additional statistics are available via IRStats2.